Hail, Laclede
- When
- August 2, 4:35 PM CST
- Where
- Laclede County, 1 mi W of Lebanon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.683, -92.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 2:07 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT TUE AUG 2 2005 .DISCUSSION... SYNOPSIS... UPPER LEVEL RIDGE CONTINUES AS THE MAIN WEATHER STORY. HIGH AND MID LEVEL CLOUD COVER (DEBRIS FROM MORNING RAIN SHOWERS) IS MOVING SSW INTO CENTRAL MISSOURI AND SE KANSAS. AFTERNOON VISIBLE SATELLITE SHOWS BUBBLING CUMULUS CONGESTUS FIELD DEVELOPING ALONG A WEAK CONVERGENCE AXIS ACROSS CENTRAL PORTIONS OF THE CWA. SCHULTZ SHORT TERM (NOW THROUGH THURSDAY NIGHT)... HAVE LINGERED SOME ISOLATED POPS INTO THE EVENING HOURS TO ACCOUNT FOR THE SHOWERS DEVELOPING WITHIN THE CONVERGENCE ZONE. INSTABILITY IS WEAK AND NORMALIZED CAPE VALUES AND QUITE LOW SO MAY BE HARD TO GET UPDRAFTS DEEP/STRONG ENOUGH TO GET CHARGE SEPARATION AND LIGHTNING...BUT LEFT A SCHC THUNDER IN JUST IN CASE. NOT MANY CHANGES NEEDED TO GOING FORECAST AFTER THIS EVENING. HARD TO COMPLETELY RULE OUT SOME ISOLATED SHRA TOMORROW AFTERNOON BUT WITH NOTHING EVIDENT ON WATER VAPOR UPSTREAM AND MODELS REALLY NOT KEYING IN ON ANYTHING DIDNT SEEM NECESSARY TO INTRODUCE ANY POPS. NEXT CHANCE OF PRECIPITATION WILL NOT ARRIVE UNTIL LATE THURSDAY INTO THURSDAY NIGHT AS A COLD FRONT APPROACHES ITS SUMMERTIME GRAVE IN THE OZARKS. MAIN UPPER TROUGH WILL REMAIN WELL NORTH OF THE AREA WITH VERY LITTLE IN THE WAY OF HEIGHT FALLS ALOFT. STILL SHOULD BE SUFFICIENT MOISTURE POOLING/CONVERGENCE ALONG THE FRONT TO SUPPORT SCATTERED CONVECTION DESPITE DIURNALLY UNFAVORABLE FROPA TIMING AND WARM TEMPS ALOFT. IZZI EXTENDED (FRIDAY THROUGH TUESDAY)... UPPER LEVEL RIDGE IS PROGGED TO RETROGRADE TO THE DESERT SOUTHWEST BY SATURDAY...MAKING WAY FOR A NORTHWEST FLOW REGIME OVER MUCH OF THE CENTRAL PART OF THE COUNTRY. EMBEDDED RIPPLES IN THE FLOW WILL BE A COMMON SCENARIO FROM SATURDAY THRU TUES OVER MISSOURI. HOWEVER...THE BEST CHANCE OF PRECIP IN THE EXTENDED LOOKS TO COME TUESDAY MORNING ACROSS THE SERN PART OF CWA...WITH A RETURN OF DEWPOINTS INTO THE MID 60S TO NEAR 70 DEGREES. SCHULTZ && .AVIATION... ISOLATED CONVECTION HAS DEVELOPED LATE THIS AFTERNOON DUE TO WEAK CONVERGENCE AND DAYTIME HEATING. NO THUNDER IS INCLUDED IN THE TERMINAL FORECASTS AT THIS TIME...WILL CONTINUE TO MONITOR. OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE 18Z TAF CYCLE. SOME HAZE MAY FROM TOWARDS DAWN...INCLUDED SOME 6SM HAZE DURING THIS PERIOD AT KJLN AND KSGF. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT TUE AUG 2 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 225 PM CDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH THE EARLY EVENING HOURS. DISCUSSION: INCREASED INSTABILITY DUE TO DAYTIME HEATING AND WEAK CONVERGENCE MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH NO STRONG FORCING PRESENT AND A SOMEWHAT DRY ATMOSPHERE IN PLACE...THUNDERSTORM COVERAGE WILL BE SPARSE. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON THURSDAY AND WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SAW
The Springfield radar (KSGF), 81 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470786.